California, 2023Flooding and Heavy Snow in California, January 7 to 9, 2023
January 7 to 9, 2023 · NWS EKA · 39 events in 14 counties and zones
A multiday atmospheric river continued across Northwest California during early to mid January. Impacts from heavy rain and strong winds were numerous across the region.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A multiday atmospheric river continued across Northwest California during early to mid January. Impacts from heavy rain and strong winds were numerous across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before the first event at Jan 7, 4:36 AM PST, 1 hour 39 minutes earlier.
Area forecast discussion, Jan 7, 4:36 AM PST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
436 AM PST Sat Jan 7 2023
.SYNOPSIS...Rainy and windy conditions will continue today across
the entire region while heavy mountain snow falls in northern
Trinity County. A brief break is likely Sunday afternoon followed
by a return to the stormy conditions on Monday.
&&
.DISCUSSION...As discussed yesterday, strong meso-lows have formed
along the front bringing some very gusty conditions to coastal areas.
Wind gusts tonight between 2 and 4 am have ranged from 60-77 mph on
the windiest ridges of Humboldt County while gusts in excess of 50
mph have been reported in the Humboldt Bay area. As this low moves
north it will bring gusty conditions to coastal Del Norte County too
this morning. Wind gusts in excess of 50 mph has just been reported
at the Crescent City Airport. As the day continues another low
pressure system will approach the area leading to a re-enhancement
of the wind field over the coastal waters which will then expand
again inland across the entire region through the day bringing more
gusty south winds into wind advisory criteria through tonight. The
wind gusts this morning are already resulting in more trees down and
additional power outages and the second push this afternoon and
overnight will only make the situation worse. Winds should decrease
by early morning as the front moves inland.
In addition to the wind, widespread rainfall is expected, heaviest
south of Cape Mendocino. With saturated ground it won't take much to
get runoff into area creeks, streams, and rivers. A flood watch is
in effect from south Humboldt and south Trinity into Mendocino and
Lake counties to highlight the potential for flooding. This watch
continues into Tuesday as additional rain is expected from another
potent storm Monday into Tuesday, once again heaviest across the
southern half of the forecast area. The Monday/Tuesday storm will
also bring another opportunity for very gusty conditions to the
entire region, but greatest north of Cape Mendocino in Humboldt and
Del Norte counties.
Throughout these systems snow levels will generally range from 4000-
5000 feet restricting snow to the highest mountain peaks. But, for
areas above 4500 feet snow accumulation will be significant with
several feet of snow expected. The one major impact will be for
Scott Mountain Pass which will likely remain closed for an extended
period of time as very little break in the weather is anticipated. A
Winter Storm Warning is in effect through the system today and will
likely need to be extended or re-issued for the next system
beginning Sunday night into Monday/Tuesday soon.
The last significant weather concern will be the potential for
thunderstorms, some which could be strong over the coastal waters
and then impacting the coastal counties. The CAMs indicate modest
instability will be in place and shear will be favorable for an few
rotating storms. Though strong to severe storms should be limited,
it wouldn't be a surprise to see a storm strong enough to produce a
waterspout over the southern half of the coastal waters either this
afternoon/evening or spreading north of Cape Mendocino tonight into
Sunday morning. Storms should weaken as they approach the coast and
the primary threat on land will be lightning and heavy rain.
Beyond Tuesday the ensembles continue to indicate a wet pattern in
store for the area but details are less certain. The forecast
indicates 70-90 percent chances for rain each day Wednesday through
Saturday as storms keep impacting the region. /RPA
&&
.AVIATION...As an compact and intense surface low continues past the
region, strong winds and gusts will move through and affect area
terminals. Light to moderate rain will continue throughout the TAF
period for all terminals. Mostly VFR conditions will prevail,
however; if a moderate to heavy rain shower moves over a terminal,
MVFR to IFR conditions are possible. LLWS will also affect the
region throughout today.
&&
.MARINE...An area of sustained storm force winds and gusts associated
with the compact surface low will continue northward past Cape
Mendocino early this morning. A westerly swell will continue to
subside today then be reinforced Saturday, while steep locally-
generated southerly seas continue. Gale force sustained winds and
gusts will generally continue for all marine waters into very early
Sunday morning. A slight reprieve from strong winds will occur into
Sunday afternoon and evening, while the locally generated steep seas
begin to subside. Another system will bring gales, steep and
elevated seas as well as a potential for more storm force winds by
early next week.
&&
.HYDROLOGY...Heavy rain continues over the next week. Flood watches are
in effect for southern Humboldt, southern Trinity, Mendocino, and
Lake counties varying in length through Tuesday. Additionally, river
flood watches have been issued for the Navarro River and Russian
River near Hopland. Of particular note is the Russian River is
forecast to rise above flood stage and persist in flood stage for a
while. Farther north the Eel River at Fernbridge is also now
expected to rise into flood stage and the Mad River could move into
Monitor Stage. /RPA
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory from noon today to 4 AM PST Sunday for CAZ101-
104-109.
Wind Advisory until 4 AM PST Sunday for CAZ102-103-105-106-
108-110>115.
Flood Watch through Sunday evening for CAZ104-106.
High Wind Warning until noon PST today for CAZ104-109.
Winter Storm Warning until 4 PM PST this afternoon for
CAZ107.
Flood Watch through Tuesday afternoon for CAZ108>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 3 AM PST Sunday for PZZ450-470.
Storm Warning until 9 AM PST this morning for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jan 7, 3:54 AM PST, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
354 AM PST Sat Jan 7 2023
CAZ101-081200-
Coastal Del Norte-
354 AM PST Sat Jan 7 2023
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST SUNDAY...
This hazardous weather outlook is for northwest California.
.DAY ONE...Today and tonight.
A Wind Advisory is currently in effect.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CAZ108-110>115-081200-
Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
354 AM PST Sat Jan 7 2023
...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
This hazardous weather outlook is for northwest California.
.DAY ONE...Today and tonight.
A Wind Advisory is currently in effect.
A Flood Watch is currently in effect.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A Flood Watch is currently in effect.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CAZ102-103-105-081200-
Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
354 AM PST Sat Jan 7 2023
...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY...
This hazardous weather outlook is for northwest California.
.DAY ONE...Today and tonight.
A Wind Advisory is currently in effect.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CAZ106-081200-
Southern Humboldt Interior-
354 AM PST Sat Jan 7 2023
...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
This hazardous weather outlook is for northwest California.
.DAY ONE...Today and tonight.
A Flood Watch is currently in effect.
A Wind Advisory is currently in effect.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A Flood Watch is currently in effect.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CAZ104-081200-
Southwestern Humboldt-
354 AM PST Sat Jan 7 2023
...HIGH WIND WARNING IN EFFECT UNTIL NOON PST TODAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST SUNDAY...
This hazardous weather outlook is for northwest California.
.DAY ONE...Today and tonight.
A Flood Watch is currently in effect.
A High Wind Warning is currently in effect.
A Wind Advisory is currently in effect later today.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A Flood Watch is currently in effect.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CAZ109-081200-
Mendocino Coast-
354 AM PST Sat Jan 7 2023
...HIGH WIND WARNING IN EFFECT UNTIL NOON PST TODAY...
...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST SUNDAY...
This hazardous weather outlook is for northwest California.
.DAY ONE...Today and tonight.
A High Wind Warning is currently in effect.
A Flood Watch is currently in effect.
A Wind Advisory is currently in effect later today.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A Flood Watch is currently in effect.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CAZ107-081200-
Northern Trinity-
354 AM PST Sat Jan 7 2023
...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
This hazardous weather outlook is for northwest California.
.DAY ONE...Today and tonight.
A Winter Storm Warning is currently in effect.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 7, 4:56 AM PST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
456 AM PST SAT JAN 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM HEAVY RAIN 2 ESE DOS RIOS 39.71N 123.32W
01/07/2023 E1.00 INCH MENDOCINO CA LAW ENFORCEMENT
A SLIDE OCCURRED ON HWY 162 NEAR DOS RIOS.
&&
JLWEvent by event
18 strong wind, 7 flood, 7 heavy rain, 5 high wind, 1 winter weather, 1 heavy snow. Local standard time, as filed.
Strong Wind, Southeastern Mendocino Interior
- When
- January 7, 6:15 AM PST
- Where
- Southeastern Mendocino Interior forecast zone
- Measured
- 29 kt (33 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
A large oak tree fell onto Jones Street in Ukiah. Power lines were cut as a result.
Strong Wind, Southeastern Mendocino Interior
- When
- January 7, 11:15 AM PST
- Where
- Southeastern Mendocino Interior forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Tree down across roadway.
Flood, Mendocino
- When
- January 7, 5:04 PM PST
- Where
- Mendocino County, 1.48 mi SSW of Manchester to 1.5 mi SW of Manchester
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.950, -123.690
Highway 1 closed due to flooding on the Garcia River.
Flood, Humboldt
- When
- January 7, 6:00 PM PST
- Where
- Humboldt County, 0.87 mi SW of Pepperwood to 0.41 mi ESE of Elinor
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 40.440, -123.990
Flooding from Holmes Flat Road to Barkdull Road.
Strong Wind, Mendocino Coast
- When
- January 7, 6:04 PM PST
- Where
- Mendocino Coast forecast zone
- Measured
- 26 kt (30 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Flood, Mendocino
- When
- January 7, 6:24 PM PST
- Where
- Mendocino County, 1.75 mi SE of Albion to 2.15 mi SE of Albion
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.200, -123.750
State route 128 was closed due to flooding.
Strong Wind, Northern Humboldt Coast
- When
- January 7, 7:11 PM PST
- Where
- Northern Humboldt Coast forecast zone
- Measured
- 22 kt (25 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
A large tree fell on a house causing major damage.
Strong Wind, Southern Humboldt Interior
- When
- January 7, 8:50 PM PST
- Where
- Southern Humboldt Interior forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Strong wind knocked a tree down.
Strong Wind, Southern Lake County
- When
- January 7, 8:55 PM PST
- Where
- Southern Lake County forecast zone
- Measured
- 26 kt (30 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
Trees down across roadway and live wires.
Strong Wind, Northern Humboldt Coast
- When
- January 7, 9:22 PM PST
- Where
- Northern Humboldt Coast forecast zone
- Measured
- 26 kt (30 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Tree down across HWY 101 due to strong wind.
Strong Wind, Southern Lake County
- When
- January 7, 9:35 PM PST
- Where
- Southern Lake County forecast zone
- Measured
- 26 kt (30 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
Tree down across roadway.
Heavy Rain, Mendocino
- When
- January 7, 9:49 PM PST
- Where
- Mendocino County, 5.59 mi ESE of Cummings
- Reported by
- Law Enforcement
- Coordinates
- 39.788, -123.540
Heavy Rain, Trinity
- When
- January 7, 10:28 PM PST
- Where
- Trinity County, 3.47 mi NW of Burnt Ranch
- Reported by
- Law Enforcement
- Coordinates
- 40.860, -123.510
Rock slide across roadway.
Heavy Rain, Mendocino
- When
- January 7, 10:46 PM PST
- Where
- Mendocino County, 1.48 mi SSW of Farley
- Reported by
- Public
- Coordinates
- 39.610, -123.380
Heavy rain caused rocks to fall across roadway.
Heavy Rain, Humboldt
- When
- January 7, 10:58 PM PST
- Where
- Humboldt County, 0.69 mi S of Hoopa
- Reported by
- Law Enforcement
- Coordinates
- 41.040, -123.670
Roadway blocked by a rock slide.
Heavy Rain, Trinity
- When
- January 7, 11:12 PM PST
- Where
- Trinity County, 2.09 mi SW of Helena
- Reported by
- Law Enforcement
- Coordinates
- 40.750, -123.160
Earth slide partially covering HWY 299.
Flood, Mendocino
- When
- January 8, 12:26 AM PST
- Where
- Mendocino County, Piercy to 0.44 mi SSE of Piercy
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.980, -123.800
Northbound lane of HWY 101 closed due to flooding.
Heavy Rain, Humboldt
- When
- January 8, 2:46 AM PST
- Where
- Humboldt County, 2.32 mi NNE of Pepperwood
- Reported by
- Department of Highways
- Coordinates
- 40.480, -123.960
Rock and mud slide caused a full closure of HWY 36.
Strong Wind, Northern Trinity
- When
- January 8, 6:00 AM PST
- Where
- Northern Trinity forecast zone
- Measured
- 17 kt (20 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
Tree down due to strong wind.
Strong Wind, Mendocino Coast
- When
- January 8, 7:46 AM PST
- Where
- Mendocino Coast forecast zone
- Measured
- 13 kt (15 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Tree down across roadway.
Winter Weather, Northern Trinity
- When
- January 8, 12:00 PM PST to January 9, 12:00 PM PST
- Where
- Northern Trinity forecast zone
- Reported by
- Mesonet
A 24 hour snowfall total of 6 inches. Location of the report is above 5000 feet.
Heavy Snow, Northern Humboldt Interior
- When
- January 8, 9:00 PM PST to January 9, 9:00 AM PST
- Where
- Northern Humboldt Interior forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Overnight snowfall of 14 inches.
High Wind, Northern Humboldt Interior
- When
- January 8, 9:01 PM PST
- Where
- Northern Humboldt Interior forecast zone
- Measured
- 59 kt (68 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
High Wind, Southern Humboldt Interior
- When
- January 8, 10:55 PM PST
- Where
- Southern Humboldt Interior forecast zone
- Measured
- 67 kt (77 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Strong Wind, Northern Humboldt Coast
- When
- January 8, 11:33 PM PST
- Where
- Northern Humboldt Coast forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
High Wind, Southwestern Humboldt
- When
- January 9, 12:40 AM PST
- Where
- Southwestern Humboldt forecast zone
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Strong Wind, Northwestern Mendocino Interior
- When
- January 9, 1:14 AM PST
- Where
- Northwestern Mendocino Interior forecast zone
- Measured
- 26 kt (30 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Tree down across HWY 101.
Strong Wind, Mendocino Coast
- When
- January 9, 1:15 AM PST
- Where
- Mendocino Coast forecast zone
- Measured
- 26 kt (30 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Fatality occurred when a tree fell due to strong winds onto a house.
Heavy Rain, Lake
- When
- January 9, 1:54 AM PST
- Where
- Lake County, 1.28 mi ESE of Glenhaven
- Reported by
- Department of Highways
- Coordinates
- 39.020, -122.710
Earth slides across HWY 20.
High Wind, Northern Humboldt Interior
- When
- January 9, 2:01 AM PST
- Where
- Northern Humboldt Interior forecast zone
- Measured
- 75 kt (86 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Strong Wind, Coastal Del Norte
- When
- January 9, 2:56 AM PST
- Where
- Coastal Del Norte forecast zone
- Measured
- 17 kt (20 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 41.745, -123.958 (the zone’s center; the record gives no point)
A tree fell across a portion of HWY 101.
Strong Wind, Northern Humboldt Coast
- When
- January 9, 3:53 AM PST
- Where
- Northern Humboldt Coast forecast zone
- Measured
- 26 kt (30 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
Strong Wind, Coastal Del Norte
- When
- January 9, 4:02 AM PST
- Where
- Coastal Del Norte forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 41.745, -123.958 (the zone’s center; the record gives no point)
Over 10,000 customers without power in and around Crescent City due to strong winds.
Strong Wind, Mendocino Coast
- When
- January 9, 4:09 AM PST
- Where
- Mendocino Coast forecast zone
- Measured
- 26 kt (30 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.434, -123.432 (the zone’s center; the record gives no point)
Two trees fell across HWY 1 due to strong wind.
High Wind, Coastal Del Norte
- When
- January 9, 4:09 AM PST
- Where
- Coastal Del Norte forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.745, -123.958 (the zone’s center; the record gives no point)
Crescent City ASOS measured a high wind gust of 68 mph.
Strong Wind, Coastal Del Norte
- When
- January 9, 4:30 AM PST
- Where
- Coastal Del Norte forecast zone
- Measured
- 17 kt (20 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 41.745, -123.958 (the zone’s center; the record gives no point)
Strong wind knocked a tree down across HWY 101.
Flood, Lake
- When
- January 9, 9:00 AM PST
- Where
- Lake County, 1.48 mi SSE of Lakeport Lampson Arp to 2.17 mi S of Lakeport Lampson Arp
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.960, -122.890
Road closure due to flood waters.
Flood, Mendocino
- When
- January 9, 9:00 AM PST
- Where
- Mendocino County, 1.75 mi WNW of Pt Arena to 1.4 mi NW of Pt Arena
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.930, -123.710
Highway 1 was closed due to flood waters.
Flood, Lake
- When
- January 9, 4:20 PM PST
- Where
- Lake County, 1.27 mi ESE of Summit to 1.6 mi SE of Summit
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 39.170, -123.010
Water rescue occurred when a truck became trapped in flood waters near Scotts Creek.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Winter Storm in California, January 7 to 12, 20232 deaths · $100,000 · EF1 · 55 events
- Avalanche in Colorado, January 7, 20232 deaths · 1 event
- High Wind and Strong Wind in California, January 7 to 8, 2023$8,000 · 64 kt wind · 19 events
- Dense Fog in Colorado, January 7, 20233 events
- Winter Storm in California, January 7 to 8, 20233 events
- Heavy Snow and High Wind in California, January 7 to 8, 2023100 kt wind · 3 events
- Hail and Damaging Wind in Louisiana, January 7, 20231 in hail · 3 events
- Debris Flows in Washington, January 7 to 10, 2023$2,000 · 2 events
- High Wind in Oregon, January 7, 202356 kt wind · 2 events
- High Surf in Oregon, January 7 to 8, 20232 events
- Hail in Texas, January 7, 20231.5 in hail · 2 events
- Dense Fog in Utah, January 7, 20231 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1074829, 1074160, 1074830, 1074831, 1074835, 1074836, 1074848, 1074834, 1074838, 1074833, 1074837, 1074839, 1074841, 1074842, 1074840, 1074843, 1074844, 1074845, 1074846, 1074847, 1075146, 1075145, 1074859, 1074852, 1074851, 1074861, 1074868, 1075143, 1074869, 1074871, 1075133, 1075136, 1075142, 1075137, 1075138, 1075139, 1075254, 1075255, 1075256.